The bisphosphonate, alendronate sodium (e.g. Fosamax) is a bone resorption inhibitor used to treat postmenopausal osteoporotic women and osseous Paget's disease. Esophagitis is one of the adverse effects (AE) associated to its use. Five (5) patients with alendronate-associated esophagitis assisted in the Gastroenterologic Center, Rosario, Argentina, between October 1996 and December 1999 are described. The aim is to correlate the clinical, endoscopic and histopathological findings in 5 women (ages 57-71) complaining for upper digestive symptoms (dysphagia, epigastralgia, retrosternal pain.). All had osteoporosis treated with alendronate 10 mg/day and received detailed instructions about how to take the medication. The time from the beginning of alendronate intake and the appearance of the symptoms was elapsed 30, 35, 67, 85 and 90 days. The esophagitis was graded according to the Savary-Miller Classification. The videoscopy disclosed esophagitis of III and IV grades. Three patients had also antral and antroduodenal lesions, one of them associated to Helicobacter Pylori. Anatomopathologic findings confirm esophagitis and esophagic ulceration. Some authors claim that bisphosphonates as a new class of gastrotoxic drugs with AE similar to aspirin. Even when it is administrated according to the instructions of the manufacturers it should be used with caution. Our contribution emphasize the importance of this AE and suggest measures to diminish or suppress them, and take into consideration those patients who are taking aspirin. With alendronate, as well as with other potentially corrosive agents, is very important to take in mind the measures to prevent AE.